Armenian Journal of Mathematics

Transmutations for Strings

Boumenir, Amin and Tuan, Vu Kim (2008) Transmutations for Strings. Armenian Journal of Mathematics, 1 (1). pp. 29-43. ISSN 1829-1163

PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader


We investigate the existence and representation of transmutations, also known as transformation operators, for strings. Using measure theory and functional analytic methods we prove their existence and study their representation. We show that in general they are not close to unity since their representation does not involve a Volterra operator but rather the eigenvalue parameter. We also obtain conditions under which the transmutation is either a bounded or a compact operator. Explicit examples show that they cannot be reduced to Volterra type operators.

Item Type:Article
Subjects:34-xx Ordinary differential equations
ID Code:10
Deposited By:Professor Anry Nersesyan
Deposited On:11 Jul 2008 10:16
Last Modified:19 Apr 2011 02:22

Repository Staff Only: item control page